Alert archive / Pennsylvania / Flash Flood Warnings in 2014

Flash Flood Warning 20, NWS State College, PA

September 6, 2014Lancaster County, Pennsylvania

NWS State College, PA issued this flash flood warning at Sep 6, 2014, 3:44 PM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2014, 3:44 PM EDT (19:44 UTC)
Expired
Sep 6, 2014, 6:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Lancaster County, PA

The radar

The Dover AFB radar (KDOX), 135 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:54 PM EDTFLASH FLOOD1 W Gap, PAWATER RESCUE ON ROUTE 741.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WGUS51 KCTP 061944
FFWCTP
PAC071-062245-
/O.NEW.KCTP.FF.W.0020.140906T1944Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT
    
* AT 342 PM EDT...DOPPLER RADAR INDICATED A SERIES OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN NEAR AND IN BETWEEN GAP AND PARADISE. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PARADISE...GAP...ATGLEN...CHRISTIANA...GEORGETOWN AND GORDONVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
      3991 7600 3992 7616 4003 7613 4002 7595

$$

CERU
3 follow-up statements
977 
WGUS71 KCTP 062042
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SAT SEP 6 2014

PAC071-062245-
/O.CON.KCTP.FF.W.0020.000000T0000Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
442 PM EDT SAT SEP 6 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
EAST CENTRAL LANCASTER COUNTY...

AT 437 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN AND 
NEAR THE TOWN OF GAP. A BRIEF BREAK IN THE HEAVY RAIN IS EXPECTED TO 
LAST THROUGH 515 PM OR 530 PM. UP TO TWO INCHES OF RAIN HAVE ALREADY 
FALLEN. ADDITIONAL RAIN AND THUNDERSTORMS WILL LIKELY MOVE IN FROM 
THE WEST BEFORE 6 PM. ANY ADDITIONAL RAIN COULD EXACERBATE THE 
FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND TO ESCAPE RISING WATER.

NEVER DRIVE INTO WATER FLOWING ACROSS THE ROAD. TURN AROUND...DONT 
DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN 
VEHICLES. HEED ANY ROAD CLOSURES. 

&&

LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
      3991 7600 3992 7616 4003 7613 4002 7595

$$

DANGELO
505 
WGUS71 KCTP 062135
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT SAT SEP 6 2014

PAC071-062245-
/O.CON.KCTP.FF.W.0020.000000T0000Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
535 PM EDT SAT SEP 6 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
EAST CENTRAL LANCASTER COUNTY...

WATERS FROM THE EARLIER HEAVY RAIN ARE STARTING TO RECEDE AND NO NEW 
FLOODING HAS OCCURRED SINCE 5 PM. THERE MAY BE A LITTLE MORE RAIN 
THIS EVENING...BUT THE RAIN SHOULD BE MUCH LIGHTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
      3991 7600 3992 7616 4003 7613 4002 7595

$$

DANGELO
737 
WGUS71 KCTP 062223
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EDT SAT SEP 6 2014

PAC071-062231-
/O.CAN.KCTP.FF.W.0020.000000T0000Z-140906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
623 PM EDT SAT SEP 6 2014

...THE FLASH FLOOD WARNING FOR EAST CENTRAL LANCASTER COUNTY IS
CANCELLED...

HEAVY RAIN HAS ENDED AND RECEDING FLOOD WATERS ARE NO LONGER 
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO 
HEED ANY ROAD CLOSURES.

LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
      3991 7600 3992 7616 4003 7613 4002 7595

$$

CERU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:29 PM EDT, 15 minutes earlier.

Area forecast discussion, Sep 6, 3:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST OF THE COMMONWEALTH LATE
TONIGHT...BRINGING LOCALLY STRONG STORMS AND USHERING MUCH DRIER
AIR INTO CENTRAL AND SOUTHEASTERN PORTIONS OF PENNSYLVANIA.
HIGH PRESSURE OVER THE MIDWEST WILL THEN SLIDE ACROSS
PENNSYLVANIA SUNDAY INTO EARLY NEXT WEEK...AS A WEAK LOW PRESSURE
SYSTEM TRACKS SOUTH OF PENNSYLVANIA AND OFF THE MID ATLANTIC
COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STORMS POPPING IN THE AREA OF MAX SFC HEATING FROM LEBANON AND
LANCASTER COUNTIES WESTWARD TO THE LAUREL HIGHLANDS AT MID
AFTERNOON. STORMS ARE MARGINAL...WITH PLENTIFUL CAPE TO INITIATE
BUT LESS THAN MARGINAL SHEAR FOR MAINTENANCE...INTENSIFICATION OR
LONGEVITY. HAVE JUST RECEIVED ONE SMALL MARBLE SIZED HAIL REPORT
FROM LEBANON COUNTY...AND KNOW THAT EXISTING STORMS ARE PRODUCING
BRIEF HEAVY DOWNPOURS...BUT STORM MOTION IS PRECLUDING ANY
FLOODING THREATS AS ANTICIPATED.

LATEST HRRR INDICATES THAT THE SOUTHERN ONE QUARTER TO ONE THIRD
OF CENTRAL PA IS THE MAIN SEVERE THREAT THROUGH LATE AFTERNOON...
WITH THE LOWER SUSQ MOST SUSCEPTIBLE TO ISOLATED SEVERE IN THE
FORM OF DAMAGING WIND GUSTS OR LARGE HAIL. COLD FRONT EVIDENT IN
SFC OBS FROM NEAR KDUJ NORTHEASTWARD TO 10S KELM AT THIS HOUR...
AND A NARROW CONVECTIVE RAINBAND HAS DEVELOPED ALONG IT. TO THE
WEST AND NORTH...PLAIN SHOWER ACTIVITY IS OCCURRING OVER THE
NORTHWEST MOUNTAINS...AND DEWPOINTS HAVE DROPPED TO THE MIDDLE 50S
ACROSS WARREN AND MCKEAN COUNTIES.

SUCCESSIVE UPDATES HAVE DECREASED POPS OVERALL AS CONVECTION AND
THUNDERSTORM THREAT IN PARTICULAR DID NOT MATERIALIZE NORTH OF
I80. A PERIOD OF SHOWERS WILL AFFECT THE NORTHWEST THROUGH LATE
AFTERNOON BEFORE DRIER AIR AND CLEARING ARRIVE THIS EVENING.

TO THE SOUTH...WILL CONTINUE TO MONITOR FOR ISOLATED SEVERE...
WITH AGAIN THE MAIN THREAT THE SOUTH CENTRAL MOUNTAINS THROUGH THE
LOWER SUSQ RIVER VALELY. EVENING SHRA/TSRA ACROSS THE CENTRAL AND
SE COUNTIES WILL GIVE WAY TO CLEARING SKIES LATE TONIGHT...AS
COLD FRONT SETTLES SOUTH OF THE STATE AND HIGH PRES/LOW PWAT AIR
WORKS IN FROM THE WEST. THE CLEARING SKIES AND LGT WIND SHOULD
PROMOTE AREAS OF LATE NIGHT FOG IN THE VALLEYS OF WESTERN PA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SUNDAY WILL FEATURE INCREASINGLY DRIER AIR MASS...AND PLENTY OF
SUNSHINE AFTER EARLY MORNING FOG DISSIPATES. A MUCH MORE
COMFORTABLE DAY WITH MUCH LESS HUMID AIR MASS WILL BRING AN
ENJOYABLE CLOSE TO THE WEEKEND AS HIGH PRES PASSES NORTH OF PA.
MAXES WILL RANGE FROM THE UPPER 60S NORTH TO THE UPPER 70S OVER
THE LOWER SUSQ RIVER VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
FRONT DROPPING SE THIS AFT WILL BRING MUCH LESS HUMID
AIR TO THE AREA. QUESTION IS HOW FAR NORTH MOISTURE WILL
MAKE IT ON MONDAY INTO TUE...AS SYSTEM ACROSS THE SE LIFTS
NE. MID SHIFT HAD SOME CHC IN FOR MONDAY ALREADY. MINOR
ADJUSTMENTS. DID EDGE TEMPS UP SOME.

THE BIG STORY IS THE COMPLEX LOW FOR THE PLAINS FOR MID
WEEK. THE 00Z 09/06 RUN HAS THIS SYSTEM TRACKING MUCH
FURTHER NW THAN THE EARLIER RUN. THUS TREND IS MOST LIKELY
FOR COLD AIR TO COME IN SLOWER...AND FIRST BATCH OF COLD AIR
NOT TO BE VERY DEEP. UPPER LVL TROUGH MAY TRY TO DEEPEN THE
COLD AIR MORE LATER IN THE WEEK. MINOR ADJUSTMENTS MADE. ALSO
AS UPPER LVL SYSTEM SHEARS...HARD TO SEE MUCH ACTION OFF LAKES
IN OUR AREA.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
COLD FRONT WILL SLIDE SE ACROSS THE CENTRAL AND SOUTHEAST PORTIONS
OF CENTRAL PA THROUGH THE EARLY EVENING HOURS. KEPT VCTS TO IN ALL
TAFS EXCEPT KBFD FOR SEVERAL HOURS THIS AFTERNOON...WITH LOCAL
RESTRICTIONS ARE LIKELY IN HEAVIER SHOWERS/TSTMS.

FROPA MAY BRING ANOTHER BAND OF SHOWERS BEFORE ACTIVITY TAPERS
OFF THIS EVENING. CONDITIONS IMPROVE BEHIND THE FRONT...THOUGH
MVFR CIGS COULD LINGER WELL INTO THE EVENING IN THE WESTERN HIGHER
TERRAIN.

CLEARING SKIES AND TRAPPED MOISTURE COULD BRING REDUCTIONS TO
CIGS/VSBYS LATER TONIGHT INTO SUNDAY MORNING.

OUTLOOK...
SUN...AM FOG POSS.
MON...PATCHY AM VALLEY FOG POSS.
TUE...CHC SHOWERS/TSTMS.
WED...SCT SHOWERS/TSTMS.
THU...SCT SHOWERS/TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...MARTIN
AVIATION...DEVOIR
Hazardous weather outlook, Sep 6, 2:08 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT SAT SEP 6 2014

PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-071815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON-
208 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-071815-
FRANKLIN-
208 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-042-046-049>053-071815-
JUNIATA-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
208 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND
EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN
MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD
BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056>059-063>066-071815-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
208 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND
EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN
MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD
BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 2:05 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT SAT SEP 6 2014

PAZ033-061845-
SOMERSET PA-
205 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM HAS DEVELOPED OVER THE AREA...

AT 205 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
URSINA...MOVING EAST AT 20 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEW CENTERVILLE AND MOUNT DAVIS AROUND 220 PM EDT.
  MEYERSDALE AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GARRETT...SALISBURY...
ROCKWOOD...CASSELMAN AND CONFLUENCE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 113 AND
115.

LAT...LON 3977 7938 3979 7938 3978 7935 3980 7937
      3982 7937 3984 7939 3991 7939 4001 7899
      3972 7897
TIME...MOT...LOC 1805Z 267DEG 17KT 3985 7929

DEVOIR
Special weather statement, Sep 6, 2:12 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT SAT SEP 6 2014

PAZ065-066-061900-
YORK PA-LANCASTER PA-
212 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 211 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
BAINBRIDGE AND DOVER...MOVING SOUTHEAST AT 10 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN.

STRONG THUNDERSTORMS WILL BE NEAR...MOUNT JOY...EAST
YORK...STONYBROOK-WILSHIRE...YORKLYN AND RHEEMS AROUND 230 PM EDT.
MAYTOWN...HALLAM AND MARIETTA AROUND 240 PM EDT.  WRIGHTSVILLE AND
YORKANA AROUND 250 PM EDT.  COLUMBIA...SALUNGA-LANDISVILLE AND
MOUNTVILLE AROUND 300 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE YORK COLLEGE OF
PENNSYLVANIA...ELIZABETHTOWN COLLEGE...PENN STATE YORK...YORK
HAVEN...NEW SALEM...FRANKLIN AND MARSHALL COLLEGE AND WASHINGTON
BORO.

THIS INCLUDES INTERSTATE 83 BETWEEN MILE MARKERS 16 AND 30.

LAT...LON 3993 7697 3994 7697 3999 7701 4014 7675
      4012 7672 4016 7670 4016 7666 4017 7663
      4007 7625 3987 7690
TIME...MOT...LOC 1811Z 300DEG 10KT 4010 7665

DEVOIR
Special weather statement, Sep 6, 2:14 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT SAT SEP 6 2014

PAZ066-061845-
LANCASTER PA-
214 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 213 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GAP...MOVING SOUTHEAST AT 10 MPH.

40 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN IS ALSO POSSIBLE.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
LANCASTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...CHRISTIANA AND
ATGLEN.

LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
      3991 7600 3990 7599 3987 7599 3987 7601
      3991 7606 4001 7601 4000 7596
TIME...MOT...LOC 1813Z 297DEG 9KT 3994 7599

DEVOIR
Special weather statement, Sep 6, 2:19 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT SAT SEP 6 2014

PAZ058-059-066-061900-
SCHUYLKILL PA-LANCASTER PA-LEBANON PA-
219 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SCHAEFFERSTOWN...MOVING NORTHEAST AT 20 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWMANSTOWN AND RICHLAND AROUND 220 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REINHOLDS...ONO...
PENRYN...AVON HEIGHTS...SCHOENECK...MOUNT GRETNA AND JONESTOWN.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 264 AND 281.
 INTERSTATE 78 BETWEEN MILE MARKERS 0 AND 8.
 INTERSTATE 81 BETWEEN MILE MARKERS 86 AND 90.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4015 7645 4041 7659 4060 7629 4053 7620
      4052 7626 4052 7634 4049 7644 4037 7623
      4036 7621 4027 7608
TIME...MOT...LOC 1818Z 240DEG 49KT 4033 7630

MARTIN
Special weather statement, Sep 6, 3:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT SAT SEP 6 2014

PAZ066-062000-
LANCASTER PA-
329 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GAP...MOVING EAST AT 20 MPH.

50 MPH WIND GUSTS AND DIME SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN IS ALSO EXPECTED.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GAP AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WHITE HORSE...
CHRISTIANA...GORDONVILLE...GEORGETOWN...INTERCOURSE AND ATGLEN.

LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
      3991 7600 3990 7599 3987 7599 3987 7600
      3985 7601 3995 7621 4003 7617 4005 7594
      4004 7594
TIME...MOT...LOC 1929Z 292DEG 19KT 3998 7606

EVANEGO
Special weather statement, Sep 6, 3:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT SAT SEP 6 2014

PAZ036-063-062015-
CUMBERLAND PA-FRANKLIN PA-
343 PM EDT SAT SEP 6 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROXBURY...MOVING EAST AT 25 MPH.

50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHIPPENSBURG AROUND 350 PM EDT.
  NEWVILLE AND WALNUT BOTTOM AROUND 410 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIPPENSBURG
UNIVERSITY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 201.
 INTERSTATE 81 BETWEEN MILE MARKERS 27 AND 34.

LAT...LON 4009 7766 4016 7763 4017 7737 4000 7741
TIME...MOT...LOC 1943Z 280DEG 20KT 4011 7759

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:49 PM EDTSpecial Weather StatementCTPYork41 min
Sep 6, 2:05 PM EDTSpecial Weather StatementCTPSomerset40 min
Sep 6, 2:12 PM EDTSpecial Weather StatementCTPYork48 min
Sep 6, 2:14 PM EDTSpecial Weather StatementCTPChester31 min
Sep 6, 2:16 PM EDTSevere Thunderstorm WarningCTPLancaster14 min
Sep 6, 2:19 PM EDTSpecial Weather StatementCTPLebanon41 min
Sep 6, 2:50 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Sep 6, 3:29 PM EDTSpecial Weather StatementCTPLancaster31 min
Sep 6, 3:30 PM EDTAreal Flood AdvisoryCTPLancaster3 hr
Sep 6, 3:43 PM EDTSpecial Weather StatementCTPCumberland32 min
Sep 6, 3:59 PM EDTSpecial Weather StatementCTPLancaster16 min
Sep 6, 4:35 PM EDTSpecial Weather StatementCTPFranklin25 min
Sep 6, 4:58 PM EDTSpecial Weather StatementCTPFranklin32 min
Sep 6, 5:26 PM EDTSpecial Weather StatementCTPMifflin34 min
Sep 6, 5:29 PM EDTSpecial Weather StatementCTPAdams31 min
Sep 6, 5:36 PM EDTSpecial Weather StatementCTPColumbia24 min
Sep 6, 5:47 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming39 min
Sep 6, 5:53 PM EDTSpecial Weather StatementCTPSnyder37 min
Sep 6, 5:59 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Mifflin, Northumberland, Perry, Schuylkill and 2 more61 min
Sep 6, 6:14 PM EDTSpecial Weather StatementCTPColumbia46 min
Sep 6, 6:28 PM EDTTornado WarningCTPNorthumberland, Snyder17 min
Sep 6, 6:49 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Schuylkill56 min
Sep 6, 6:55 PM EDTSpecial Weather StatementCTPFranklin50 min
Sep 6, 7:17 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Northumberland, Schuylkill58 min

Nearby

Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.